Withdrawal symptoms in critically ill children after long-term administration of sedatives and/or analgesics: a first evaluation.

@article{Ista2008WithdrawalSI,
  title={Withdrawal symptoms in critically ill children after long-term administration of sedatives and/or analgesics: a first evaluation.},
  author={Erwin G Ista and M van Dijk and Claudia J Gamel and D Tibboel and Matthijs de Hoog},
  journal={Critical care medicine},
  year={2008},
  volume={36 8},
  pages={2427-32}
}
OBJECTIVE To establish frequencies of benzodiazepine and opioid withdrawal symptoms, and correlations with total doses and duration of administration. DESIGN A prospective, repeated-measures design. SETTING Two pediatric intensive care units in a university children's hospital. PATIENTS Seventy-nine children, aged 0 days to 16 yrs, who received intravenous midazolam and/or opioids for >5 days. INTERVENTIONS None. MEASUREMENTS AND MAIN RESULTS Pediatric intensive care unit nurses… CONTINUE READING